Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Can birth control pills cause high blood pressure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions

I do not find your question / problem here. Please type your detailed query and I am available for the answer.

Posted Wed, 11 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Tulasi Raman.P 3 hours later

Thanks for your query.

Yes, though 'diuretic drugs' ('waterpill') will reduce blood pressure, it should only be taken only after consultation with your doctor as these drugs are known to produce electrolyte imbalance in the system particularly potassium deficiency. Moreover we have better class of drugs to control blood pressure these days without such side-effects.

As you have not mentioned anything in the medication history, I presume you are not any anti-hypertensive drugs till date. And your blood pressure readings is quite high indicating the possibility of you having Hypertension. So I suggest to get yourself evaluated and start on treatment (if required) for the same.

Since you have stopped birth control pills for two weeks by now it would have been completely washed away from your system.

Breathlessness on exertion needs to be evaluated. The cause for this could range from a simple case of anemia to more serious conditions like angina. So I suggest you get few blood test done like Complete Blood Count and ECG. Based on the findings of these reports we can proceed further.

I hope my answer has been adequate and informative. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor